Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Treatment for catecholamine - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Kidney Conditions
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3331 Questions
User :   I recently had a total of 3, 24 hour urine tests done due to having serious allergies and my doctor wanting to test my catecholamine levels. Everything came back normal except my metanehprine and normametaneprhine levels were extremly low. My dopamine levels were normal as well as cortisol levels were normal. Due to the metanephrine and normemethaphrine levels being so low, my doctor has referred me to an endocrinologist. I am a 29 year old female. I recently quit a very stressful job. I am suffering from mild depression, low libido, and anxiety. I am freaking out now wondering what is wrong with me and my doctor seems to be completely baffled. Any ideas? Also, my blood pressure is low.
Doctor :   hello
Doctor :   how can i help you ?
User :   hi
User :   Did you read what I wrote above?
User :   Can you see it?
Doctor :   yes i am going thru it
User :   thanks
Doctor :   give me a min please
Doctor :   can you tell me your present symptoms please ?
User :   Just anxiety and depression from all of this
User :   Feeling tired a lot as well...low energy
Doctor :   did you under go a thyroid test as well /?
User :   I had blood work done awhile ago and it said my thyroid was functioning fine
User :   That was it
Doctor :   well the low blood pressure is because of the low levels of metanephrine and normemethaphrine levels , so thats understandable
User :   right
User :   that makes sense
User :   but any idea what would be causing this?
Doctor :   but at the same time like you have told me that you have had a very stressful job
Doctor :   and in situation of stress these levels are high
Doctor :   which comes to the conclusion that the secretion of the hormones is low
User :   what do you mean?
Doctor :   in any sort of tumor too the levels are increased
User :   right. well i'm very low
User :   so no tumor thankfully ..i guess
User :   so where do i go from here? you think this is stress related?
Doctor :   stress does has a very crucial role in messtesiin up our hormonal sym
Doctor :   and thats why as per your GP , a further evaluation by a endrocronologist is a must
User :   what will they test for?
User :   and do you think this is something to be very concerned about?
Doctor :   it can be as mild as a condition of stress or may be a underlying condition causing it so , thats why the tests will be conducted in order to pinpoint the right cause
Doctor :   i do can assure you one thing that many hormonal imbalances conditions completely treated with medications
User :   ok
User :   do you think this is a hormonal balance thing then?
Doctor :   do you have anyother medical condition ?
User :   no
User :   bad allergies
Doctor :   and what all medications are you taking >?
User :   the doctor just prescribed me celexa
User :   i've taken it for 3 days
Doctor :   ok
Doctor :   well like i said it does looks like a hormonal imbalance , and the right course is further evaluvation
User :   ok thanks
User :   i appreciate your help
Doctor :   your most welcome
Doctor :   take care of your self
User :   thanks, i'm trying
Doctor :   dont worry too much be positive , i am sure once the cause is identified
Doctor :   you will be in good shape
Doctor :   take care
Doctor :   good bye
User :   appreciate that. bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor